• Images
  • Text
  • Find a Couple + Registry
GO
Wedding Hair and Beauty

Breakouts & BC!!

I recently started pill-form birth control pills (LoEstrin) and had not been on any birth control for at least 2 years. It has now been 2 months and I feel like my face has only gotten worse since I've been on birth control. I thought this was suppossed to help you clear acne?! I've never really had acne problems prior to the birth control, only the ocassional pimples, but lately I feel like I could be one of those people on the Proactive commercials (kind of... thankfully not that bad yet).

 What can I do to treat the acne other than stopping birth control altogether? I'd hate to introduce something new to my body so close to the wedding (7 weeks out). 
Wedding Countdown Ticker

Re: Breakouts & BC!!

  • I had the same problem, I got on a BC and had no problems then got off and got back on and my skin was horrible and did not get any better. I went back to my doctor and told her that and she changed the BC I was on (I cant remember if the dose was higher or lower) and it worked, within a week/2 weeks my skin had all cleared up, after 2 months of it being horrible. You might want to consider changing the pill you are on, it may be too strong or not strong enough. 

    522805_10151186959893168_80368830_n_zps80e4c057
    Wedding Countdown Ticker
  • I'm having the same problem and it happens everytime I switch or start back up, even if I've only been off for a month.  I would either do as PP suggested or if you don't want to try a new pill, go see a dermatologist and at the very least, go to Sephora.  They carry Boscia Clear Complexion Kit and that worked wonders for me.  I had acne all over my face and it cleared up within a few weeks.  Good luck!
    dscf4745-2
    Anniversary
  • I would talk to your ob/gyn. Usually they want you to stay on a new one for 3 months before considering changing it to see once your body gets used to it, but with your wedding coming up they might be willing to consider something else sooner. Have you used Loestrin before without problems? The progestin in that one isn't the best for skin so it might be worth asking for a less androgenic one if you're willing to mess with it right before the wedding. Or ask your regular doctor for other non-OCP related options (spironolactone mght be one possible option) to get you through your wedding at least. Good luck!
  • In Response to <a href="http://forums.theknot.com/Sites/theknot/Pages/Main.aspx/wedding-boards_wedding-beauty_breakouts-bc?plckFindPostKey=Cat:Wedding%20BoardsForum:358Discussion:2f51e43e-3e41-4f4a-91a0-38132f270fc0Post:61e35908-507a-4c80-a4fe-d2174995485a">Breakouts & BC!!</a>:
    [QUOTE]I recently started pill-form birth control pills (LoEstrin) and had not been on any birth control for at least 2 years. It has now been 2 months and I feel like my face has only gotten worse since I've been on birth control. I thought this was suppossed to help you clear acne?! I've never really had acne problems prior to the birth control, only the ocassional pimples, but lately I feel like I could be one of those people on the Proactive commercials (kind of... thankfully not that bad yet).  What can I do to treat the acne other than stopping birth control altogether? I'd hate to introduce something new to my body so close to the wedding (7 weeks out). 
    Posted by lopezalonso[/QUOTE]
    Try using Rodan and Fields Dermatologists  AntiAcne Regimen..its great for adult acne..if it doesnt work you can send it back within 60 days for a full refund
    look for it on : <a href="https://iLangman.myrandf.com" rel="nofollow">https://iLangman.myrandf.com</a>
  • Maybe get a Paragard IUD? I have one and it ROCKS!!! There's no hormones, so your skin would be back to its normal self. 
    Wedding Countdown Ticker
  • same thing happened to me i just started it a month ago. i already use proactive which works for me but i am getting pimples on parts of my face that were never problem areas before...and i gained like 4-5 lbs :( boo
    Wedding Countdown Ticker
  • Hey, I am just graduating from pharmacy school and I might be able to steer you in the right direction. BC can cause acne to get worse if it has too much progesterone in it. I would talk to your OB/GYN about getting one with more estrogen in it. Yaz is the only BC pill approved to treat acne, but it has an increased risk of blood clots so if you have a history of blood clots or are a smoker I wouldn't go that way. Also sometimes it takes a few months for your body to adjust and the acne could clear up on its own. The best OTC acne medication is benzoyl peroxide, start at a lower strength so it doesn't completely dry out your skin. Hope this helps.

  • I have been using the clarisonic and have had great results!!  I used to break out when I had gotten my period.  I have been washing my face with the Clarasonic since Christmas and have only had two small pimples....I have noticed that my pores are smaller and skin is much smoother too!  Love that little investment.......

    Anniversary
This discussion has been closed.
Choose Another Board
Search Boards